MAUDE Adverse Event Report: BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG

BIOMET 3I INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG
Model Number IIPDTUL
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).Patient weight unknown / not provided.Pma/510(k) number unknown / not provided.
 
Event or Problem Description
It was reported that brand new hex driver got stuck during implant placement, new implant placed right away with spare implant and driver.Tooth location # 14.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
One 3i t3® tapered implant 5/4 x 8.5mm (bopt5485) and one internal connection universal placement driver tip ¿ long (iipdtul) was returned for investigation.Visual evaluation of the as returned products identified that they were engaged into each other.Functional testing was performed and the devices were determined to be stuck to each other.Pre-existing patient conditions, tooth location and x-ray images are irrelevant to this investigation.Pictures were not provided and no other information was provided.Appropriate documentation was reviewed.Dhr review was completed for the subject lot numbers (1232169 & 2019020445).It was confirmed that all operations and inspections were executed as per applicable procedures.No deviations or non-conformances, which could have caused or contributed to the reported event were noted as part of the dhr.Complaint history review was performed for the reported lot numbers (1232169 & 2019020445) for similar events and no other complaint was identified.Based on the available information and functional testing, device malfunction did occur and the reported event was confirmed.The following sections have been updated: g6: checked "follow-up." h3: changed "no" to "yes.".

Brand Name
INTERNAL CONNECTION UNIVERSAL PLACEMENT DRIVER TIP - LONG
Common Device Name
DRIVER
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key11864596
Report Number0001038806-2021-00887
Device Sequence Number3172574
Product Code NDP
UDI-Device Identifier00844868038870
UDI-Public(01)00844868038870(17)240908(10)1232169
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2024
Device Model NumberIIPDTUL
Device Catalogue NumberIIPDTUL
Device Lot Number1232169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date05/21/2021
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR